Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 77, NWS Buffalo, NY

September 7, 2023Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 7, 2023, 7:28 PM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2023, 7:28 PM EDT (23:28 UTC)
Expired
Sep 7, 2023, 8:15 PM EDT
In force
47 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 28 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 7:29 PM EDTTSTM WND DMG1 Nne Pulaski, NYTree down on North Jefferson St in Pulaski.
Sep 7, 7:32 PM EDTTSTM WND DMG1 Sse Redfield, NYTree down at County Route 17 and Waterbury Rd in Redfield.
Sep 7, 7:32 PM EDTTSTM WND DMG2 Se Redfield, NYTrees and wires down on McCaw Rd in Redfield.
Sep 7, 8:11 PM EDTTSTM WND DMG3 Se New Bremen, NYTree down blocking Hodge Rd in the town of Watson.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WUUS51 KBUF 072328
SVRBUF
NYC045-049-075-080015-
/O.NEW.KBUF.SV.W.0077.230907T2328Z-230908T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
728 PM EDT Thu Sep 7 2023

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in central New York...
  Southern Lewis County in central New York...
  Northeastern Oswego County in central New York...

* Until 815 PM EDT.

* At 728 PM EDT, a severe thunderstorm was located near Redfield, or
  10 miles north of Camden, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Watertown, Sandy Island Beach State Park, Lowville, Pulaski, Adams,
  Dexter, Redfield, Glen Park, Selkirk Shores State Park, and
  Highmarket.

This includes Interstate 81 between exits 34 and 47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4343 7551 4342 7554 4348 7581 4335 7588
      4353 7635 4356 7634 4356 7630 4358 7626
      4372 7627 4407 7612 4378 7519
TIME...MOT...LOC 2328Z 209DEG 32KT 4348 7583 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
2 follow-up statements
938 
WWUS51 KBUF 072357
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
757 PM EDT Thu Sep 7 2023

NYC075-080006-
/O.CAN.KBUF.SV.W.0077.000000T0000Z-230908T0015Z/
Oswego NY-
757 PM EDT Thu Sep 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSWEGO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4377 7520 4355 7540 4355 7541 4369 7576
      4372 7623 4407 7612 4378 7519
TIME...MOT...LOC 2356Z 209DEG 32KT 4370 7566 

$$

NYC045-049-080015-
/O.CON.KBUF.SV.W.0077.000000T0000Z-230908T0015Z/
Jefferson NY-Lewis NY-
757 PM EDT Thu Sep 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN JEFFERSON AND CENTRAL LEWIS COUNTIES...

At 756 PM EDT, a severe thunderstorm was located 9 miles west of
Whetstone Gulf State Park, or 22 miles southeast of Watertown, moving
northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Watertown, Lowville, Adams, Dexter, Glen Park, Adams Center, Barnes
Corners, Whetstone Gulf State Park, Southwick Beach State Park, and
Denmark.

This includes Interstate 81 between exits 39 and 47.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4377 7520 4355 7540 4355 7541 4369 7576
      4372 7623 4407 7612 4378 7519
TIME...MOT...LOC 2356Z 209DEG 32KT 4370 7566 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mitchell
054 
WWUS51 KBUF 080014
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
814 PM EDT Thu Sep 7 2023

NYC045-049-080023-
/O.EXP.KBUF.SV.W.0077.000000T0000Z-230908T0015Z/
Jefferson NY-Lewis NY-
814 PM EDT Thu Sep 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
CENTRAL LEWIS COUNTIES WILL EXPIRE AT 815 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

LAT...LON 4377 7520 4355 7540 4355 7541 4369 7576
      4372 7623 4407 7612 4378 7519
TIME...MOT...LOC 0013Z 209DEG 32KT 4382 7557 

$$

Mitchell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:45 PM EDT, 43 minutes earlier.

Area forecast discussion, Sep 7, 6:45 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
645 PM EDT Thu Sep 7 2023

.SYNOPSIS...
Showers and thunderstorms ahead of main cold front will end
overnight. Cold front moves through on Friday with greatest risk of
rain to the east. Unfortunately, the cooling trend behind the front
will be accompanied by unsettled conditions with frequent chances
for showers and possible thunderstorms.

&&

.NEAR TERM /THROUGH FRIDAY/...
Have been following northern edge of shortwave lifting over eastern
PA. Nearly continuous arc of thunderstorms with frequent lightning
stretches from Ontario county to southern Cayuaga county and east
across central NY. This convection buoyed by sufficient low-level
shear will track north into the southeast Lake Ontario region this
evening producing a risk of strong to severe wind gusts and brief
heavy downpours. Elsewhere, a few storms tried to get going along
lake breeze convergence zone inland from Lake Erie toward Genesee
Valley, but thus far with limited large scale shear, this activity
has been weaker with scattered showers and isolated lightning.

Later tonight...the weak axis of PVA will move east of our region
while a subtle cold frontal boundary will stall somewhere close to
the western counties. This scenario will allow showers and
thunderstorms (mainly east of the Genesee valley) to taper off from
west to east...as weak subsidence will take over between the exiting
feature and the base of the longwave trough over Michigan. There may
be a few spotty showers or drizzle near the frontal boundary across
Western NY tonight.

Conditions will remain somewhat unsettled on Friday, mainly
across southern and eastern sections. The frontal boundary and
diurnal instability may produce scattered showers and isolated
thunderstorms. Elsewhere, deep moisture and the northerly
flow will cause cloud cover to persist for most of the day which
will keep high temperatures in the 70s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Broad upper trough will remain across the Great Lakes region through
this weekend, while a strengthening Bermuda High tries to ridge
northwest toward the Mid Atlantic and New England coastline. The
latter of these two features may have an impact on steadier
precipitation location with regard to the positioning of a quasi-
stationary surface frontal boundary. The details...

Surface boundary will sag a bit to the southeast across southeastern
NYS and western New England for Friday night and Saturday. This will
allow the more widespread showers and storms to remain southeast of
our forecast area with the boundary further away. Precipitation
chances will range from mainly dry across our far northwestern
zones, to low to mid Chc range toward our southeastern zones.

The Saturday night through Sunday night timeframe will now bring the
aforementioned expanding Bermuda Ridge into play. As this occurs, it
will help nudge the lingering surface boundary a bit back to the
northwest toward our forecast area. This will also bring better
chances for precip back northwestward across our region as you would
expect. In addition, model guidance continues to advertise a couple
disturbances rippling north along the boundary, which will only
enhance shower and storm chances during this timeframe. Best
coverage will be across the southeastern portions of the area where
Lkly PoPs will be in place for Sunday through Sunday evening at this
point, with high Chc PoPs further northwest. Following the passage
of the second wave, surface front will take a jog back southeast
with more widespread activity tapering off from northwest to
southeast across our region Sunday night.

Otherwise, temperatures will be cooler with highs near average on
Saturday, and near to possibly even a bit below normal by Sunday.
That said, it will still be a bit on the muggy side with dew points
mainly in the low to mid 60s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Unsettled weather will persist Monday as a weakening mid level
trough will continue to gradually advance northeast across the
eastern Great Lakes. Additionally, a frontal zone will continue to
be stalled across the Atlantic Coast where several weak baroclinic
waves will likely advance northward along the boundary containing
deeper moisture and frontogenetic forcing. Overall this may support
rain chances to sprawl westward into the eastern Great Lakes region
Sunday into early Monday.

As the mid-level trough pulls away from the area, the aforementioned
frontal boundary will finally start to pull east making way for a
weak ridge to push into the area. With the ridge overhead, a brief
period of dry weather will grace the region Monday night.

The next mid-level trough will dig and strengthen across the Great
Lakes Tuesday through Wednesday while eventually forming into a
closed low by Thursday. This will support a surface low and
associated frontal boundary to push southeast across the region
Tuesday and Wednesday, therefore returning the increased chances of
showers and thunderstorms. While the surface low pulls northeast
into New England, surface high pressure will push east into the
region. This will introduce some dry air to the region. A battle
between wrap around moisture and the dry air will continue to
support rain showers and afternoon thunderstorms Thursday.

With the troughing pattern overhead throughout the first half of the
next week, temperatures will start of near normal before dropping
slightly below normal by mid week.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Mainly VFR conditions this evening with possible scattered IFR or
MVFR cigs briefly. One noteable exception will be at ART later this
evening as complex of thundestorms with gusty winds and heavy rain
moves in from the south 00z-03z. IFR conditions likely there as
these storms move through.

A weak cold front will move through with cigs lowering to IFR/MVFR
with the frontal passage later tonight. Lower cigs may move in at
KBUF/KART/KIAG ahead of the front also, as moisture get squeezed
just ahead of the front. Patchy fog with vsby restrictions could
also cause MVFR/IFR conditons.

On Friday, expect a very gradual improvement to MVFR during the
morning hours, with some sites improving to VFR by Friday
afternoon.

Outlook...

Friday night through Sunday...VFR/brief MVFR due to a chance of
showers and thunderstorms each day. Showers/storms will be most
widespread during the afternoon and early evening.

Monday and Tuesday...Mainly VFR. A small chance of showers.

&&

.MARINE...
A weak sfc pressure gradient will remain in place across the Lower
Great lakes ahead of an approaching cold front. The main risk of
thunderstorms with gusty winds from this evening will be over
eastern sections of Lake Ontario.

A cold front will cross Lake Erie tonight before stalling about half
way across Lake Ontario. Winds and waves will remain well below
small craft advisory criteria. The only issue could be a slight
chance for waterspouts late as cooler air arrives.

The pseudo stationary frontal boundary over Lake Ontario Friday
morning will slowly push east during the course of the afternoon. A
shower cannot be ruled out over the region...but the vast majority
of the day will be characterized by rainfree conditions with
generally light winds and minimal wave action.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel/JLA/RSH
NEAR TERM...Apffel/JLA/RSH
SHORT TERM...JM
LONG TERM...EAJ
AVIATION...Apffel/JLA
MARINE...Apffel/JLA/RSH
Hazardous weather outlook, Sep 7, 4:41 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
441 AM EDT Thu Sep 7 2023

NYZ001>003-010>013-019>021-085-080900-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
441 AM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms today could include tropical downpours
with localized rainfall amounts of an inch or so possible in less
than an hours time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-014-080900-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
441 AM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms this afternoon and evening will contain
tropical downpours that could produce localized rainfall amounts of
an inch or two. This could lead to isolated flash flooding. There
will also be the risk that some storms could contain wind gusts in
excess of 40 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-080900-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
441 AM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Thunderstorms this afternoon and evening may be strong to severe
with a risk of strong gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-043-062-063-SLZ022-024-080900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
441 AM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Sep 7, 4:15 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
415 PM EDT Thu Sep 7 2023

NYZ012-021-072115-
Allegany NY-Wyoming NY-
415 PM EDT Thu Sep 7 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL WYOMING AND
ALLEGANY COUNTIES THROUGH 515 PM EDT...

At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Canisteo to near Wellsville to 7 miles north of
Shinglehouse. Movement was northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alfred, Belfast, Cuba, Rushford, Houghton, Caneadea, Friendship,
Scio, Bolivar, Andover, Belmont, Angelica, Canaseraga, Almond,
Richburg, West Almond, Birdsall, Short Tract, Fillmore, and Swain.

This includes Interstate 86 between exits 28 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4252 7831 4252 7838 4253 7838 4252 7784
      4247 7784 4247 7772 4217 7774 4215 7792
      4202 7831
TIME...MOT...LOC 2015Z 157DEG 16KT 4226 7763 4219 7796 4207 7819

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 7, 4:35 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Buffalo NY
435 PM EDT Thu Sep 7 2023

NYZ019-072100-
Chautauqua NY-
435 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHAUTAUQUA COUNTY
THROUGH 500 PM EDT...

At 434 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lottsville, or 15 miles southwest of Jamestown, moving northeast at
25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jamestown, Lakewood, Falconer, Clymer, Jamestown West, Frewsburg,
Busti, Gerry, Celoron, Panama, Bemus Point, Niobe, Stow, Ellery
Center, and Ashville.

This includes Interstate 86 between exits 8 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4200 7965 4203 7968 4224 7924 4201 7907
      4200 7911
TIME...MOT...LOC 2034Z 240DEG 23KT 4199 7949

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Mitchell
Special weather statement, Sep 7, 4:51 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Buffalo NY
451 PM EDT Thu Sep 7 2023

NYZ013-014-072130-
Ontario NY-Livingston NY-
451 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIVINGSTON AND
SOUTHWESTERN ONTARIO COUNTIES THROUGH 530 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cohocton, or 10 miles southeast of Dansville, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dansville, Conesus, Naples, Springwater, Canadice, Ossian,
Canaseraga, Ossian Center, Bristol Mountain, and Hunt Hollow.

This includes Interstate 390 between exits 4 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4247 7779 4278 7775 4276 7732 4271 7735
      4267 7736 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7772 4247 7772
TIME...MOT...LOC 2050Z 192DEG 24KT 4249 7752

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 7, 5:03 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
503 PM EDT Thu Sep 7 2023

NYZ003-004-072130-
Wayne NY-Monroe NY-
503 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAYNE AND
NORTHEASTERN MONROE COUNTIES THROUGH 530 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
Irondequoit, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rochester, Greece, Irondequoit, Webster, Ontario, Charlotte, Union
Hill, and Rochester General Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4323 7719 4316 7766 4327 7770 4331 7759
      4328 7754 4332 7738 4333 7723
TIME...MOT...LOC 2103Z 252DEG 21KT 4322 7757

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 7, 5:24 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
524 PM EDT Thu Sep 7 2023

NYZ003-013-014-072200-
Ontario NY-Livingston NY-Monroe NY-
524 PM EDT Thu Sep 7 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LIVINGSTON...
SOUTHEASTERN MONROE AND ONTARIO COUNTIES THROUGH 600 PM EDT...

At 523 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Conesus to Honeoye to near Kendaia.
Movement was north at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Canandaigua, Avon, Victor, Honeoye Falls, Conesus, Bristol,
Lima, Clifton Springs, Phelps, Bloomfield, Rushville, Hemlock,
Honeoye, Farmington, Mendon, Gorham, East Bloomfield, Rush, and West
Bloomfield.

This includes the following highways...
 Interstate 390 between exits 8 and 11.
 Interstate 90 between exits 42 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4263 7777 4300 7772 4304 7748 4304 7714
      4301 7713 4301 7696 4287 7696 4286 7698
      4284 7697 4276 7698 4276 7731 4273 7734
      4268 7736 4268 7752
TIME...MOT...LOC 2123Z 185DEG 21KT 4269 7777 4277 7751 4278 7692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 7, 6:05 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
605 PM EDT Thu Sep 7 2023

NYZ003>006-013-014-072245-
Ontario NY-Livingston NY-Oswego NY-Wayne NY-Monroe NY-
Northern Cayuga NY-
605 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT WAYNE...NORTHEASTERN
LIVINGSTON...CAYUGA...SOUTHWESTERN OSWEGO...SOUTHEASTERN MONROE AND
ONTARIO COUNTIES THROUGH 645 PM EDT...

At 604 PM EDT, Doppler radar was tracking a line of strong
thunderstorms moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rochester, Irondequoit, Oswego, Geneva, Canandaigua, East Rochester,
Webster, Fairport, Brighton, Fair Haven Beach State Park, Ontario,
Henrietta, Penfield, Newark, Williamson, Marion, Lyons, Palmyra,
Victor, and Honeoye Falls.

This includes Interstate 90 between exits 40 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4281 7768 4330 7758 4328 7754 4332 7738
      4333 7717 4331 7697 4339 7673 4345 7665
      4352 7649 4323 7647 4303 7650 4301 7696
      4282 7698
TIME...MOT...LOC 2204Z 184DEG 22KT 4303 7742

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mitchell

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:00 PM EDTSpecial Marine WarningBUF60 min
Sep 6, 10:00 PM EDTSpecial Marine WarningBUF90 min
Sep 6, 11:06 PM EDTSpecial Marine WarningBUF39 min
Sep 6, 11:17 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego58 min
Sep 7, 12:11 AM EDTSpecial Weather StatementBUFLewis79 min
Sep 7, 5:10 AM EDTSpecial Marine WarningBUF23 min
Sep 7, 3:10 PM EDTSpecial Weather StatementBUFSeneca20 min
Sep 7, 3:55 PM EDTSpecial Weather StatementBUFAllegany20 min
Sep 7, 4:15 PM EDTSpecial Weather StatementBUFAllegany60 min
Sep 7, 4:35 PM EDTSpecial Weather StatementBUFChautauqua25 min
Sep 7, 4:51 PM EDTSpecial Weather StatementBUFLivingston39 min
Sep 7, 5:03 PM EDTSpecial Weather StatementBUFMonroe27 min
Sep 7, 5:10 PM EDTSpecial Marine WarningBUF20 min
Sep 7, 5:24 PM EDTSpecial Weather StatementBUFOntario36 min
Sep 7, 6:05 PM EDTSpecial Weather StatementBUFOntario, Wayne40 min
Sep 7, 6:14 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne61 min
Sep 7, 6:33 PM EDTSevere Thunderstorm WarningBUFOswego57 min
Sep 7, 7:29 PM EDTSpecial Marine WarningBUF67 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.